Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 388, NWS Atlanta, GA

September 18, 2020Newton County, Walton County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 18, 2020, 7:33 PM EDT for Newton County, Walton County, Georgia. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Sep 18, 2020, 7:33 PM EDT (23:33 UTC)
Expired
Sep 19, 2020, 12:17 AM EDT
In force
5 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Newton County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alcovy River above Covington (ACYG1). The gauge peaked at 11.98 ft at Sep 18, 2020, 9:00 PM EDT.

actionminormoderate101509/1809/1909/20
Action stage
9 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02208450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

606 
WGUS42 KFFC 182333
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
733 PM EDT Fri Sep 18 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Alcovy River near Covington affecting Walton and Newton Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.


GAC217-297-191145-
/O.NEW.KFFC.FL.W.0388.200918T2333Z-000000T0000Z/
/ACYG1.1.ER.200918T2308Z.200918T2315Z.000000T0000Z.NO/
733 PM EDT Fri Sep 18 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Alcovy River near Covington.
* From this evening until further notice.
* At 7:15 PM EDT Friday the stage was 11.9 feet and rising.
* Flood stage is 12 feet.
* Minor flooding is expected.
* Forecast...No forecast is available for this location.
* Impact...At 12 feet, Flood Stage is reached. Minor flooding begins 
  of woodlands and the natural flood plain of the river  upstream 
  and downstream from the gage on Alcovy Trestle Road.


&&

LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378
      3361 8384

$$
1 follow-up statement
012 
WGUS82 KFFC 190417
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1217 AM EDT Sat Sep 19 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Alcovy River near Covington affecting Walton and Newton Counties.

GAC217-297-190530-
/O.CAN.KFFC.FL.W.0388.000000T0000Z-200919T0417Z/
/ACYG1.1.ER.700119T1234Z.700119T1234Z.700125T2031Z.NO/
1217 AM EDT Sat Sep 19 2020

...The Flood Warning for the Alcovy River near Covington has been 
cancelled...

The Flood Warning is cancelled for
  the Alcovy River near Covington.
* At 12:00 AM EDT Saturday the stage was 11.9 feet and falling.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall.


&&

LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378
      3361 8384

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 18, 3:21 PM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, Sep 18, 3:21 PM EDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
321 PM EDT Fri Sep 18 2020

.SHORT TERM /Tonight through Saturday Night/...

Some tropical moisture lingers across central GA in the wake of
Sally. This has resulted in mostly cloudy skies for much of the
area. GA will remain in a general northwest flow through the short
term with ridging west of the MS and a trough over the northeast.
This will bring gradually dry weather with lowering dew points
through the weekend. With cooler temperatures in store...low
temperatures by Sunday morning should range mostly in the 50s.
With tropical depression twenty two in the western Gulf...our area
should see plenty of mid/high cloudiness through the weekend.

41

.LONG TERM /Sunday through Friday/...

Much of the long term forecast will be quiet, with below normal
temperatures and dry conditions.

High pressure will remain in control of the sensible weather through
the latter half of next week. The high center will move off the
coast of the Carolina's during the middle of next week, allowing for
some moisture return and moderating temperatures.

There is quite a bit of uncertainty surrounding what will eventually
happen to the tropical disturbance in the western Gulf. The models
do diverge on timing/track quite a bit past Day 5. Both the GFS/ECMWF
do bring the remnants of the tropical system across the CWA in the
latter portion of the extended. Models are showing some increase in
the potential for pops/precip and will just go with the blend for
now.

NListemaa

&&

AVIATION...
18Z Update...
Some sct/bkn035-040 with higher layers should linger into the
evening becoming mostly bkn025-030 after 06z. Some improvement to
vfr after 15z Saturday with continued bkn/ovc high clouds. Winds
will favor north...becoming northeast 5 to 7 kts by 00z and
increasing to 10 to 12kts with some gusts after 14z.

//ATL Confidence...18Z Update...
Medium confidence on clouds.
High confidence all other elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          63  72  53  70 /  10  10   5   0
Atlanta         64  72  54  71 /  10  10   5   5
Blairsville     56  69  49  70 /  10  10  10   0
Cartersville    63  74  55  74 /  10  10   5   5
Columbus        69  76  59  76 /  10  10  10   5
Gainesville     62  70  53  70 /  10  10   5   0
Macon           66  74  56  74 /  10  10  10   5
Rome            61  76  55  76 /  10  10   5   0
Peachtree City  64  73  54  71 /  10  10   5   5
Vidalia         67  75  59  75 /  10  10  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....NListemaa
AVIATION...41
Hazardous weather outlook, Sep 18, 7:20 PM EDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
720 PM EDT Fri Sep 18 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
720 PM EDT Fri Sep 18 2020

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

In the hours before

Local storm report, Sep 18, 1:37 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 PM EDT FRI SEP 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      DAVISBORO               32.98N  82.61W
09/17/2020                   WASHINGTON         GA   DEPT OF HIGHWAYS

            ROUGHLY A DOZEN HOMES ON SR 231 WERE SURROUNDED OR
            INUNDATED WITH WATER ON THE SW SIDE OF DAVISBORO WHEN
            WILLIAM SWAMP CREEK NEARLY REACHED MAJOR FLOOD STAGE.

&&

EVENT NUMBER FFC2001230

THIEM
Local storm report, Sep 18, 1:41 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
141 PM EDT FRI SEP 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      4 W DAVISBORO           32.97N  82.68W
09/17/2020                   WASHINGTON         GA   DEPT OF HIGHWAYS

            MULTIPLE WASHOUTS OF SR 24 OCCURED FROM SUN HILL CREEK
            AND TRIBUTARIES FLOWING INTO THE CREEK, WITH PARTIAL OR
            COMPLETE COLLAPSES OF THE ROADWAY AT SEVERAL LOCATIONS

&&

EVENT NUMBER FFC2001231

THIEM

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 10:15 PM EDTRiver Flood WarningFFCMonroe14 hr
Sep 17, 10:26 PM EDTRiver Flood WarningFFCPulaski21 hr
Sep 17, 10:35 PM EDTRiver Flood WarningFFCBibb, Crawford, Houston, Peach27 hr
Sep 18, 12:31 AM EDTRiver Flood WarningFFCNewton, Rockdale24 hr
Sep 18, 9:00 AM EDTRiver Flood WarningFFCWashington, Wilkinson41 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.